Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 25, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Dec 7, 2021, 6:28 AM EST for Hardin County, Nelson County, Kentucky. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2021, 6:28 AM EST (11:28 UTC)
- Expired
- Dec 7, 2021, 10:15 AM EST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rolling Fork River near Boston (BSNK2). The gauge peaked at 36.58 ft at Dec 8, 2021, 9:00 AM EST.
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
983
WGUS83 KLMK 071128
FLSLMK
Flood Advisory
National Weather Service Louisville KY
628 AM EST Tue Dec 7 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Heavy rain from the past 36 hours has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued this evening.
&&
KYC093-179-072300-
/O.NEW.KLMK.FL.Y.0025.211207T1128Z-211209T0600Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
628 AM EST Tue Dec 7 2021
...FLOOD ADVISORY IN EFFECT FROM THIS MORNING THROUGH LATE WEDNESDAY
NIGHT...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Rolling Fork River near Boston.
* WHEN...From this morning to early Thursday morning.
* IMPACTS...At 35.0 feet, Agricultural bottomland is covered.
* ADDITIONAL DETAILS...
- At 5:30 AM EST Tuesday the stage was 32.5 feet.
- Forecast...The river is expected to rise to a crest of 34.4
feet just after midnight tonight.
- Action stage is 33.0 feet.
- Flood stage is 35.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
BJS1 follow-up statement
734
WGUS83 KLMK 071515
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1015 AM EST Tue Dec 7 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Recent heavy rainfall and excessive runoff will cause the river to
rise.
KYC093-179-071615-
/O.CAN.KLMK.FL.Y.0025.000000T0000Z-211207T1515Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 AM EST Tue Dec 7 2021
...FLOOD ADVISORY THIS MORNING HAS BEEN REPLACED WITH A RIVER FLOOD
WARNING...
The threat of flooding is ongoing. Therefore, the Flood Advisory is
being replaced with a River Flood Warning. Please refer to that
bulletin for more information.
The Flood Advisory is replaced by a river flood warning for
the Rolling Fork River near Boston.
* ADDITIONAL DETAILS...
- At 9:30 AM EST Tuesday the stage was 33.4 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 35.1 feet just after midnight
tonight. It will then fall below flood stage just after
midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
CGWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Dec 7, 6:17 AM EST, 11 minutes earlier.
Area forecast discussion, Dec 7, 6:17 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
617 AM EST Tue Dec 7 2021
.Short Term...(Today and tonight)
Issued at 300 AM EST Tue Dec 7 2021
...A Dusting Of Snow Possible For Some Tonight...
Things are quiet across our region at this hour as surface high
pressure controls our area beneath fast zonal flow aloft.
Temperatures have dropped into the 25 to 30 degree range under
previously good radiational cooling conditions, however some upper
sky cover has begun to filter into the area, and my limit further
cooling toward dawn. Either way, expect a chilly start to the
morning, with temps only slowly rising through the day thanks to a
neutral advection component and increasing upper sky cover.
We do expect to get above freezing later today, but not by much as
highs north of the parkways reach the mid to upper 30s, and along
and south of the parkways temps reach the upper 30s and low 40s.
As we move into the evening hours and overnight hours, potential for
some light snow to fall still looks on track. The left exit region
of a 120 knot upper impulse will overspread the area. Meanwhile, a
good amount of 700-300mb moisture will pool over the Ohio River
Valley. Given some lift and saturation through the DGZ, there
appears to be enough ingredients for snow, however the complicating
factor will remain the dry air in place below 700mb. In other words,
the snow will likely be falling out of 7-10 K foot cloud bases, and
some evaporation will likely occur. On one hand, the evaporation
will cool the column enough that we should wet bulb to a snow
sounding, on the other hand there is some question as to how much
will reach the surface? 07/00z models have trended much drier from
their previous runs, with only the GFS remaining somewhat bullish on
enough QPF for light accumulations. Rather than just jump ship on
the previous forecast of light accums, have decided to pretty much
stick with previous forecast and see if the drier trend holds. As a
result, will message changes for a light dusting mainly along and
north of the parkways tonight. In general, most ensemble data
supports a half an inch or less, but can't rule out a localized
higher amount, especially up over southern IN. Given that we barely
get above freezing today, and that lows tonight will be in the 25 to
30 degree range do think a few slick spots could develop before the
Wednesday morning commute. As a result, will keep the SPS going to
message that. The good news is that any snow should likely be
exiting our east before sunrise on Wednesday.
.Long Term...(Wednesday through Monday)
Issued at 345 AM EST Tue Dec 7 2021
...STRONG TO POSSIBLY SEVERE STORMS POSSIBLE LATE FRIDAY INTO
SATURDAY WITH HEAVY RAINFALL AND POSSIBLE FLOODING CONCERNS...
Midweek features a brief break from the active weather as a weak sfc
high and upper level ridging build in over the Ohio Valley Wed into
Thu. Dry weather, mostly sunny and highs near seasonal norms will be
in place for Wed(mid 40s/low 50s).
Sfc high pushes eastward over the Delmarva Thur as a weak system
moves through the Northern Plains into the Great Lakes, this will
strengthen a southwesterly flow over the Ohio Valley. Tightening
pressure gradient between these two features will lead to some gusty
winds Thur afternoon (possible gusts of 20-25mph). We will also
experience warmer temperatures thanks to the return flow as highs
rise into the mid/upper 50s. Warm moist Gulf air continues to advect
northward Thur night into Fri resulting in some isentropic lift and
scattered showers. Mild lows Fri morning with the upper 40s/low 50s
as afternoon highs surge into the upper 60s/low 70s. There's
potential that some daily MaxT records could be tied or broken. See
climate section below.
Deepening trough across the Intermountain West will lead to lee
cyclogenesis over eastern CO Thur night into Fri. This system lifts
northeast through the Central Plains into the Lower Great Lakes by
Sat. Amble amounts of Gulf moisture will stream in over the central
KY ahead of the system increasing PWAT values from 1.50" to 1.70".
These values are over 300% of normal for this time of year. Model
sounding continue to indicate strong vertical wind shear and the
unseasonably warm moist air will help produce some weak instability
over the region. Strong to potentially severe storms are still
possible Friday night.
As stated in previous discussion, the higher concern may not be the
severe threat but heavy rain and flooding potential. This will
really come down to how quickly the system pushes through the
region. With the high PWAT values, models continue to show QPF
values ranging between 1" to 4" of rainfall with locally higher
amounts, especially across our south and southeastern CWA. Depending
on how much we dry out Wed/Thu and precip. we receive Thur night
into Fri, heavy rain could be falling on a moist ground. Flash
flooding and possible river basin flooding remains an impact
concern.
Colder drier air advects in behind the system for the second half of
the weekend. After collaborating with our neighboring CWAs, decided
to back off on PoPs and go with a drier forecast Sun into early next
week. Highs Sun. cool into the mid/upper 40s before returning to the
low/mid 50s Mon/Tue.
&&
.Aviation...(12Z TAF Issuance)
Issued at 618 AM EST Tue Dec 7 2021
VFR conditions prevail at this hour and will continue to do so under
Sct to Bkn upper level clouds. Winds will be light and variable,
generally 5 knots or less through much of the period, until they
eventually settle on a light easterly component by early this
evening. Ceilings will lower to the 8 to 10 K foot range by evening,
with some flurries and/or light snow possible at HNB/SDF/LEX. There
is a dry layer to overcome in the low levels, but do think we could
see some minor vis restrictions in light snow heading into the
overnight, with some light accums possible by daybreak. Mentioned
Prob30 for now.
&&
.Climate...
Updated at 400 AM EST Tue Dec 7 2021
Strong warm air advection Friday will push temperatures into the
upper 60s to low 70s. It is possible that a record or two could be
tied or potentially broken. Below is a summary of forecast
temperatures, climatological normal values, and the daily record max
temps for December 10.
====== Friday Maximum Temperatures ======
Forecast / Normal / Record (Year)
SDF: 70 / 49 / 71 (1971)
BWG: 70 / 51 / 74 (1971)
LEX: 66 / 47 / 72 (1971)
FFT: 67 / 48 / 76 (1952)
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...BTN
Long Term...BJS
Aviation...BJS
Climate...BTNHazardous weather outlook, Dec 7, 4:05 AM EST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 405 AM EST Tue Dec 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 405 AM EST Tue Dec 7 2021 /305 AM CST Tue Dec 7 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. There is potential for minor snow accumulations later tonight and into early Wednesday morning. Forecast confidence remains low in amounts and location, but a few slick spots will be possible across southern Indiana and portions of northern Kentucky Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another strong storm system is forecast to impact the outlook area on Friday and Saturday. Strong to possibly severe thunderstorms with heavy rainfall are expected. The heavy rainfall may lead to flash flooding and eventually river basin flooding over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this weekend. BJS
In the hours before
Special weather statement, Dec 7, 4:10 AM EST, 2 hours 18 minutes before
Special Weather Statement National Weather Service Louisville KY 410 AM EST Tue Dec 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067- 074>078-081-082-071600- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 410 AM EST Tue Dec 7 2021 /310 AM CST Tue Dec 7 2021/ ...LIGHT SNOW ACCUMULATIONS POSSIBLE LATER TONIGHT INTO WEDNESDAY MORNING... An upper level disturbance is forecast to track across the region tonight. This feature will bring a period of light snowfall to southern Indiana and portions of central Kentucky. The area at most risk for snowfall accumulations will be in areas along and north of the Ohio River where a dusting to as much as a half inch of snow may fall. In areas south of the Ohio River and down toward the Western Kentucky and Bluegrass Parkways, a dusting is possible, but not likely. As with all winter systems passing through the Ohio Valley, there remains a bit of uncertainty with respect to how much snow will fall and the southward extent. However, the timing of this snow for tonight and it being the first of the season could possibly result in some negative travel impacts for the Wednesday morning commute. Motorists should be prepared for icy spots on roads, bridges, overpasses, and untreated roads. Stay tuned to NOAA Weather Radio and your local media for the latest updates on this winter weather situation. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:39 AM EST | River Flood Warning | LMK | Franklin | 8 hr |
| Dec 7, 10:21 AM EST | River Flood Warning | LMK | Hardin, Nelson | 36 hr |
| Dec 7, 11:00 AM EST | River Flood Advisory | LMK | Bourbon | 10 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.